Alert archive / Colorado / Freeze Warnings in 2006

Freeze Warning 2, NWS Pueblo, CO

September 16, 20065 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Sep 16, 2006, 5:48 AM MDT for 5 counties in Colorado. It took effect at Sep 17, 2006, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2006, 5:48 AM MDT (11:48 UTC)
In effect from
Sep 17, 2006, 2:00 AM MDT
Expired
Sep 17, 2006, 9:00 AM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 11.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2006-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2006-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
2750 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 161148
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
548 AM MDT SAT SEP 16 2006

...HIGH WINDS AND A KILLING FREEZE HEADED FOR SOUTHERN COLORADO...

.AN EARLY SEASON STORM SYSTEM WILL CROSS THE NORTHERN ROCKIES BRINGING
HIGH WINDS TO MUCH OF SOUTHERN COLORADO TODAY...AND A KILLING FREEZE
TO THE MOUNTAINS AND HIGH VALLEYS TONIGHT.

COZ069>071-162200-
/O.NEW.KPUB.FZ.W.0002.060917T0800Z-060917T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
548 AM MDT SAT SEP 16 2006

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING
...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY.

THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY.

THE FIRST COLD AIRMASS OF THE SEASON WILL SETTLE INTO THE
SAN LUIS VALLEY TONIGHT. TEMPERATURES ARE EXPECTED TO DROP
BELOW FREEZING AROUND 2 AM MDT SUNDAY MORNING...AND REMAIN
THERE FOR SEVERAL HOURS THROUGH SUNRISE. MORNING LOWS WILL
DROP INTO THE LOWER AND MID 20S...RESULTING IN A HARD AND
KILLING FREEZE.

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$

COZ058-060-061-072-073-080>082-162200-
/O.NEW.KPUB.HW.W.0004.060916T1200Z-060917T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...GRANITE...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...GREENHORN MTN...WOODLAND PARK...PIKES PEAK
548 AM MDT SAT SEP 16 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH
IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON.

THIS WARNING IS IN EFFECT FOR THE EASTERN SAWATCH MOUNTAINS...THE
MOSQUITO RANGE...PIKES PEAK...TELLER COUNTY...THE NORTHERN SANGRE
DE CRISTO MOUNTAINS...AND THE WET MOUNTAINS.

A STRONG EARLY SEASON STORM SYSTEM WILL TRACK ACROSS THE NORTHERN
ROCKIES TODAY...BRINGING HIGH WINDS TO THE AREA. WIND GUSTS TO 70
MPH OR MORE ARE LIKELY. WIND SPEEDS THIS HIGH CAN CAUSE PROPERTY
DAMAGE AND CREATE UNSAFE TRAVEL CONDITIONS.

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

$$

LW
7 follow-up statements
000 
WWUS75 KPUB 161522
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
922 AM MDT SAT SEP 16 2006

...HIGH WINDS AND A KILLING FREEZE HEADED FOR SOUTHERN COLORADO...

.AN EARLY SEASON STORM SYSTEM WILL CROSS THE NORTHERN PORTIONS OF 
COLORADO...BRINGING HIGH WINDS TO MUCH OF SOUTHERN COLORADO
TODAY...AND A KILLING FREEZE TO THE SAN LUIS VALLEY TONIGHT.

COZ069>071-162330-
/O.CON.KPUB.FZ.W.0002.060917T0800Z-060917T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
922 AM MDT SAT SEP 16 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. 

THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY.

THE FIRST COLD AIR MASS OF THE SEASON WILL SETTLE INTO THE SAN
LUIS VALLEY TONIGHT. TEMPERATURES ARE EXPECTED TO DROP BELOW
FREEZING AROUND 2 AM MDT SUNDAY MORNING...AND REMAIN THERE FOR
SEVERAL HOURS THROUGH SUNRISE. MORNING LOWS WILL DROP INTO THE
LOWER AND MID 20S...RESULTING IN A HARD AND KILLING FREEZE.

A PROLONGED PERIOD OF SUB-FREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$

COZ058-060-061-072-073-080>082-162330-
/O.CON.KPUB.HW.W.0004.000000T0000Z-060917T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...GRANITE...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...GREENHORN MTN...WOODLAND PARK...PIKES PEAK
922 AM MDT SAT SEP 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

THIS WARNING IS IN EFFECT FOR THE EASTERN SAWATCH MOUNTAINS...THE
MOSQUITO RANGE...PIKES PEAK...TELLER COUNTY...THE NORTHERN SANGRE
DE CRISTO MOUNTAINS...AND THE WET MOUNTAINS.

WESTERLY WINDS AT 45 TO 55 MPH...WITH GUSTS TO 70 MPH OR MORE...ARE
LIKELY. WIND SPEEDS THIS HIGH CAN CAUSE PROPERTY DAMAGE AND CREATE
UNSAFE TRAVEL CONDITIONS.

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSS-WINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSS-WINDS.

$$
000 
WWUS75 KPUB 161801
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1201 PM MDT SAT SEP 16 2006

...HIGH WINDS AND A KILLING FREEZE HEADED FOR SOUTHERN COLORADO...

.AN STORM SYSTEM WILL CONTINUE CROSSING COLORADO TODAY...BRINGING HIGH
WINDS TO MUCH OF SOUTHERN COLORADO...AND A KILLING FREEZE TO THE
SAN LUIS VALLEY TONIGHT.

COZ069>071-170215-
/O.CON.KPUB.FZ.W.0002.060917T0800Z-060917T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
1201 PM MDT SAT SEP 16 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. 

THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY.

THE FIRST COLD AIR MASS OF THE SEASON WILL SETTLE INTO THE SAN
LUIS VALLEY TONIGHT. TEMPERATURES ARE EXPECTED TO DROP BELOW
FREEZING AFTER 2 AM MDT SUNDAY MORNING...AND REMAIN THERE FOR
SEVERAL HOURS THROUGH SUNRISE. MORNING LOWS WILL DROP INTO THE
MID 20S...RESULTING IN A HARD AND KILLING FREEZE.

A PROLONGED PERIOD OF SUB-FREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$

COZ058-060-061-072-073-080>082-170000-
/O.CON.KPUB.HW.W.0004.000000T0000Z-060917T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...GRANITE...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...GREENHORN MTN...WOODLAND PARK...PIKES PEAK
1201 PM MDT SAT SEP 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

THIS WARNING IS IN EFFECT FOR THE EASTERN SAWATCH MOUNTAINS...THE
MOSQUITO RANGE...PIKES PEAK...TELLER COUNTY...THE NORTHERN SANGRE
DE CRISTO MOUNTAINS...AND THE WET MOUNTAINS.

WESTERLY WINDS AT 45 TO 55 MPH...WITH GUSTS TO 70 MPH OR MORE...
ARE LIKELY. WIND SPEEDS THIS HIGH CAN CAUSE PROPERTY DAMAGE AND
CREATE UNSAFE TRAVEL CONDITIONS.

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSS-WINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSS-WINDS.

$$
000 
WWUS75 KPUB 162048
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT SAT SEP 16 2006

...HIGH WINDS AND A KILLING FREEZE HEADED FOR SOUTHERN COLORADO...

.AN STORM SYSTEM WILL CONTINUE MOVING ACROSS COLORADO...BRINGING
HIGH WINDS TO MUCH OF THE SOUTHERN COLORADO MOUNTAINS THE REST OF
THIS AFTERNOON...AND A KILLING FREEZE TO THE SAN LUIS VALLEY TONIGHT.

COZ069>071-170500-
/O.CON.KPUB.FZ.W.0002.060917T0800Z-060917T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
248 PM MDT SAT SEP 16 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. 

THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY.

THE FIRST COLD AIR MASS OF THE SEASON WILL SETTLE INTO THE SAN
LUIS VALLEY TONIGHT. TEMPERATURES ARE EXPECTED TO DROP BELOW
FREEZING AFTER 2 AM MDT SUNDAY MORNING...AND REMAIN THERE FOR
SEVERAL HOURS THROUGH SUNRISE. MORNING LOWS WILL DROP INTO THE
MID 20S...RESULTING IN A HARD AND KILLING FREEZE.

A PROLONGED PERIOD OF SUB-FREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$

COZ058-060-061-072-073-080>082-170000-
/O.CON.KPUB.HW.W.0004.000000T0000Z-060917T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...GRANITE...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...GREENHORN MTN...WOODLAND PARK...PIKES PEAK
248 PM MDT SAT SEP 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

THIS WARNING IS IN EFFECT FOR THE EASTERN SAWATCH MOUNTAINS...THE
MOSQUITO RANGE...PIKES PEAK...TELLER COUNTY...THE NORTHERN SANGRE
DE CRISTO MOUNTAINS...AND THE WET MOUNTAINS.

WESTERLY WINDS AT 45 TO 55 MPH WILL CONTINUE...WITH GUSTS NEAR 70 MPH.
WIND SPEEDS THIS HIGH CAN CAUSE PROPERTY DAMAGE AND CREATE UNSAFE
TRAVEL CONDITIONS.

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSS-WINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSS-WINDS.

$$
000 
WWUS75 KPUB 162353
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT SAT SEP 16 2006

...A KILLING FREEZE HEADED FOR SOUTHERN COLORADO...

.A STORM SYSTEM WILL CONTINUE MOVING ACROSS COLORADO...BRINGING
GUSTY WINDS TO MUCH OF THE SOUTHERN COLORADO MOUNTAINS THROUGH
THIS EVENING...AND A KILLING FREEZE TO THE SAN LUIS VALLEY
TONIGHT.

COZ058-060-061-072-073-080>082-170100-
/O.EXP.KPUB.HW.W.0004.000000T0000Z-060917T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...GRANITE...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...GREENHORN MTN...WOODLAND PARK...PIKES PEAK
553 PM MDT SAT SEP 16 2006

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT. WIND GUSTS AS HIGH
AS 55 MPH WILL CONTINUE AT MOUNTAIN TOP ELEVATIONS THROUGH THIS
EVENING THEN GRADUALLY DIMINISH LATE TONIGHT. 

$$

COZ069>071-170800-
/O.CON.KPUB.FZ.W.0002.060917T0800Z-060917T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
553 PM MDT SAT SEP 16 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. 

THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY.

THE FIRST COLD AIR MASS OF THE SEASON WILL SETTLE INTO THE SAN
LUIS VALLEY TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING AFTER 2
AM MDT SUNDAY...AND REMAIN THERE FOR SEVERAL HOURS THROUGH
SUNRISE. MORNING LOWS WILL DROP INTO THE MID 20S...RESULTING IN A
HARD AND KILLING FREEZE.

A PROLONGED PERIOD OF SUB-FREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$
000 
WWUS75 KPUB 170518
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1118 PM MDT SAT SEP 16 2006

...A KILLING FREEZE HEADED FOR SOUTHERN COLORADO...

.A KILLING FREEZE IS EXPECTED OVER THE THE SAN LUIS VALLEY
TONIGHT.

COZ069>071-171330-
/O.CON.KPUB.FZ.W.0002.060917T0800Z-060917T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
1118 PM MDT SAT SEP 16 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY. 

THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY.

THE FIRST COLD AIR MASS OF THE SEASON WILL SETTLE INTO THE SAN
LUIS VALLEY TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING AFTER
2 AM MDT SUNDAY...AND REMAIN THERE FOR SEVERAL HOURS THROUGH
SUNRISE. MORNING LOWS WILL DROP INTO THE MID 20S...RESULTING IN A
HARD AND KILLING FREEZE.

A PROLONGED PERIOD OF SUB-FREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$
000 
WWUS75 KPUB 171039
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
439 AM MDT SUN SEP 17 2006

...A KILLING FREEZE IS EXPECTED OVER THE SAN LUIS VALLEY THIS
MORNING...

.THE 1ST COLD AIRMASS OF THE SEASON EXPECTED TO GENERATE A
KILLING FREEZE OVER THE THE SAN LUIS VALLEY THIS MORNING.

COZ069>071-171500-
/O.CON.KPUB.FZ.W.0002.000000T0000Z-060917T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
439 AM MDT SUN SEP 17 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY.

THE FIRST COLD AIR MASS OF THE SEASON HAS SETTLED INTO THE SAN
LUIS VALLEY THIS MORNING. AT 4 AM MDT...TEMPERATURES HAVE DROPPED
TO 28 DEGREES AT ALAMOSA. FREEZING TEMPERATURES ARE EXPECTED TO REMAIN
OVER THE SAN LUIS VALLEY FOR SEVERAL HOURS THROUGH SUNRISE.
MORNING LOWS ARE PROJECTED TO DROP INTO THE MID 20S...RESULTING IN
A HARD AND KILLING FREEZE.

A PROLONGED PERIOD OF SUB-FREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$
000 
WWUS75 KPUB 171447
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
847 AM MDT SUN SEP 17 2006

...FREEZE WARNING WILL EXPIRE AT 9 AM...

.TEMPERATURES IN THE SAN LUIS VALLEY ARE NOW WARMING TO ABOVE
FREEZING.

COZ069>071-171600-
/O.EXP.KPUB.FZ.W.0002.000000T0000Z-060917T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
847 AM MDT SUN SEP 17 2006

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. WITH
TEMPERATURES NOW WARMING TO ABOVE FREEZING IN THE SAN LUIS
VALLEY...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Sep 16, 5:27 AM MDT, 21 minutes earlier.

Area forecast discussion, Sep 16, 5:27 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
527 AM MDT SAT SEP 16 2006

.SHORT TERM...
(TODAY AND TONIGHT)

...HIGH WINDS AND A KILLING FREEZE...

FIRST SIGNIFICANT FALL SYSTEM CROSSING THE NORTHERN ROCKIES WILL
BRING PLENTY OF IMPORTANT IMPACTS TO SOUTHERN COLORADO.  FIRST IS
THE HIGH WIND THREAT.  A HIGH WIND WARNING WILL GO INTO EFFECT FOR
TODAY STARTING AT 6AM...WITH THE BEST WINDOW PROBABLY 12-18Z.  MAIN
IMPACT WILL BE FELT ABOVE 11K IN THE SAWATCH RANGE...THE
MOSQUITOS...PIKES PEAK...TELLER COUNTY AND THE NORTHERN SANGRES.
HOWEVER...A FEW HIGH WIND BURSTS POSSIBLE BELOW 11K IN THESE AREAS.
LOOKING FOR PEAK GUSTS GREATER THAN OR EQUAL TO 70 MPH AS A 100+ KT
SPEED MAX CROSSES CENTRAL COLORADO 12-18Z.  REMAINING MOUNTAIN AREAS
COULD SEE GUSTS TO 60+ MPH.  ACROSS THE LOWER ELEVATIONS...NO REAL
MECHANISM FOR BRINGING THESE EXTREME WINDS TO THE SURFACE IS
EVIDENT.  HOWEVER...BRUTE FORCE MIXING SHOULD BRING DOWN 40-50 MPH
WIND GUSTS ONCE DIURNAL MIXING GETS UNDERWAY.  BOULDER ALSO HAS A
HIGH WIND WARNING FOR THEIR MOUNTAINS BORDERING OURS TO THE NORTH.

AFTER THE WINDS GO BY...THE CONCERN WILL SHIFT TO A KILLING FREEZE
EXPECTED IN THE SAN LUIS VALLEY TONIGHT.  ALL GUIDANCE NUMBERS ARE
COMING IN VERY COLD...WITH TEMPS DROPPING BELOW THE FREEZING MARK
SOMETIME AFTER 2AM.  THE MET GUIDANCE...WHICH I CONSIDER MOST
RELIABLE IN THIS CASE...SAYS 21F AT THE ALAMOSA AIRPORT SUNDAY
MORNING.  THE MAV GUIDANCE SAYS 26F.  THE RETIRED NGM GUIDANCE
(LEAST RELIABLE) SAYS 31F.  POINT IS...ALL SAY BELOW FREEZING.  IM
GOING WITH THE MET GUIDANCE WHICH MEANS A KILLING FREEZE FOR THE SAN
LUIS VALLEY TONIGHT.  I INTENTIONALLY USE THE TERM KILLING
FREEZE...AS THE GROWING SEASON OVER THERE IS CONSIDERED TO CONTINUE
UNTIL OCTOBER 1ST.  SO...RESIDENTS OF THE VALLEY WILL NEED TO
PROTECT THEIR CROPS/PLANTS TONIGHT (AND PROBABLY FOR THE NEXT
SEVERAL NIGHTS) SHOULD THEY WISH TO KEEP THINGS GROWING.  ALTHOUGH
WE DO NOT ISSUE FREEZE WARNINGS FOR THE REMAINING MOUNTAIN/HIGH
VALLEY AREAS OF SOUTHERN COLORADO (BECAUSE THEY ARE NOT CONSIDERED
AGRICULTURAL)...THESE AREAS WILL ALSO SEE A KILLING FREEZE
TONIGHT.  SO PROTECT PLANTS ACCORDINGLY.  THE PLAINS WILL ALSO SEE A
COLD NIGHT TONIGHT...WITH SOME AREAS DROPPING INTO THE MID OR UPPER
30S.  ONE OR TWO SPOTS OVER EL PASO COUNTY MAY EVEN SEE A BRIEF DIP
BELOW FREEZING PRIOR TO SUNRISE SUNDAY.  HOWEVER...I DO NOT
ANTICIPATE A WIDESPREAD FROST OR KILLING EVENT.  LW

.LONG TERM...
(SUNDAY THROUGH NEXT FRIDAY)

METEOROLOGICAL ISSUES FOR THE LONG TERM INCLUDES GUSTY WINDS AT
TIMES AND THE POTENTIAL FOR UNSETTLED CONDITIONS BY LATER NEXT
WEEK.

LATEST LONGER TERM MODELS HAVING A DIFFICULT TIME WITH SYSTEM
PORTRAYAL BY LATER NEXT WEEK WITH SOLUTIONS OSCILLATING BETWEEN
CLOSED LOW DEVELOPING OVER SOUTHWEST COLORADO NEXT THURSDAY NIGHT
VERSES TIGHT NORTHWESTERLY FLOW.

AT ANY RATE...EXPECT GENERALLY DRY AND COOL CONDITIONS SUNDAY
INTO MONDAY IN WAKE OF SYSTEM PUSHING INTO THE UPPER MIDWEST.
MORNING TEMPERATURES BELOW FREEZING EXPECTED BOTH MONDAY MORNING
AND TUESDAY MORNING FOR THE SAN LUIS VALLEY.

TUESDAY MAY BE THE PICK DAY OF THE WEEK AS RELATIVELY LIGHT WINDS
COMBINE WITH TEMPERATURES REBOUNDING TO ABOVE CLIMATOLOGICAL
AVERAGES.

ANOTHER UPPER CLOSED LOW MOVING ACROSS SOUTH DAKOTA BY NEXT
WEDNESDAY SHOULD INCREASE THE WINDS...WHILE ABOVE SEASONAL
TEMPERATURES CONTINUE.

RELATIVELY HEALTHY FRONT PROJECTED TO PUSH ACROSS THE EASTERN
COLORADO PLAINS BY THURSDAY MORNING WHICH WILL COOL TEMPERATURES
TO BELOW SEASONAL AVERAGES BY NEXT THURSDAY AND FRIDAY. DUE TO
UNCERTAINTY IN MODEL SOLUTIONS FOR NEXT THURSDAY AND FRIDAY...HAVE
PAINTED GENERALLY LOW GRADE POPS THESE DAYS...HOWEVER WILL
CONTINUE TO MONITOR CLOSELY AND MAY NEED TO BUMP POPS
UP...ESPECIALLY IF CLOSED SOUTHWEST COLORADO LOW SOLUTION IS
CLOSER TO REALITY. THANKS SURROUNDING OFFICES FOR
COORDINATION/COLLABORATION.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 2 AM TO 9 AM MDT SUNDAY FOR COZ069-COZ070-
COZ071.

HIGH WIND WARNING UNTIL 6 PM MDT THIS AFTERNOON FOR COZ058-
COZ060-COZ061-COZ072-COZ073-COZ080-COZ081-COZ082.

&&

28/28
Hazardous weather outlook, Sep 15, 7:08 AM MDT, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
708 AM MDT FRI SEP 15 2006

COZ058>089-093>099-161315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
708 AM MDT FRI SEP 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL TRACK NORTHEAST ACROSS COLORADO
TODAY AND TONIGHT TRIGGERING SCATTERED TO NUMEROUS THUNDERSTORMS
OVER THE SAN JUAN...LA GARITA AND SAWATCH MOUNTAINS...AND ISOLATED
THUNDERSTORMS FARTHER EAST.  THE DISTURBANCE WILL BRING WIND GUSTS
UP TO 60 MPH ACROSS THE HIGHER TERRAIN...WITH GUSTS OVER 40 MPH
POSSIBLE ACROSS THE LOWER ELEVATIONS.

THIS AFTERNOON AND EVENING...A FEW OF THE THUNDERSTORMS ALONG THE
CONTINENTAL DIVIDE COULD BE SEVERE...PRODUCING WIND GUSTS TO
60 MPH...HAIL TO 3/4 INCH IN DIAMETER...HEAVY RAIN...AND DANGEROUS
LIGHTNING.

MOUNTAIN SNOW LEVELS WILL DROP TO AROUND 11000 FEET AT TIMES OVER
THE NEXT 24 HOURS.  LOCALIZED WET SNOW ACCUMULATIONS OF AN INCH OR
TWO WILL BE POSSIBLE ABOVE THIS ELEVATION THROUGH SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY CONDITIONS ARE EXPECTED TO CONTINUE SATURDAY MORNING ACROSS
THE REGION...AS A STRONG STORM SYSTEM MOVES NORTH OF COLORADO.
WIND GUSTS TO AROUND 50 MPH ARE EXPECTED OVER THE HIGHER TERRAIN
SATURDAY MORNING WITH WIND GUSTS OVER LOWER ELEVATIONS IN THE 20
TO 40 MPH RANGE. TRAVELERS AND OUTDOOR ENTHUSIASTS WHO ARE PLANNING
ACTIVITIES IN THE MOUNTAINS THIS WEEKEND SHOULD PAY CLOSE ATTENTION
TO THE LATEST WEATHER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATER TODAY AND TONIGHT IN THE MOUNTAINS AND HIGH VALLEYS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 5:48 AM MDTHigh Wind WarningPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more12 hr

Nearby

Freeze Warnings in Colorado, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.